MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH LONG SCALPEL HANDLE; HANDLE, SCALPEL

OBERDORF SYNTHES PRODUKTIONS GMBH LONG SCALPEL HANDLE; HANDLE, SCALPEL
Catalog Number 03.010.491
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported on (b)(6) 2018, before an unknown surgery, the hospital found that the tip of the scalpel handle was broken.The handle was not used in the surgery.It is unknown how the issue was discovered.There was no adverse consequence to the patient.This report is for a scalpel handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter state, tokyo-to.Manufacture release to warehouse date: (b)(6) 2015.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part 03.010.491, lot 9854588: release to warehouse date: november 20, 2015.Supplier: avalign technologies-nemcomed.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted.No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was completed: visual inspection shows that distal tip of the instrument broke off and was returned.The material surface at both fracture site appears homogeneous with no voids or abnormalities when viewed under 10x magnification.The balance of the device is in fair condition with signs of wear and tear.The received condition does agree with the complaint description for broken and is confirmed.The cause of the issue could not be determined to be use error, misuse/abuse, noncompliance, postoperative trauma.The relevant dimensions were measured and found to be conforming.The relevant drawings were reviewed.No design or manufacturing defect or deficiency was observed during the investigation.A device history review, was performed for the returned instrument¿s lot number, and no non-conformance reports (ncrs), no material review reports (mrrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.The material was reviewed and the hardness value was confirmed to meet the specification with no relevant non-conformance noted.While no definitive root cause could be determined it is possible that the device encountered unintended forces.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LONG SCALPEL HANDLE
Common Device Name
HANDLE, SCALPEL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8245447
Report Number8030965-2019-59858
Device Sequence Number13900312
Product Code GDZ
UDI-Device Identifier07611819498891
UDI-Public(01)07611819498891
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.491
Device Lot Number9854588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer01/14/2019
03/13/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date02/04/2019
03/14/2019
Patient Sequence Number1